Thunderstorm Wind, Grady
- When
- August 12, 1:55 PM CST
- Where
- Grady County, 2 mi SSW of Minco
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.283, -97.950
The wind was measured by the Oklahoma mesonet.
18 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 12, 1:16 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 216 PM CDT FRI AUG 12 2005 .DISCUSSION... SFC FRONT HAS SAGGED DOWN INTO NW OK TODAY. FRONT IS EXPECTED TO MEANDER ACROSS THE SAME GENERAL AREA...FROM PANHANDLES/NW OK NE-WARD INTO E KS...UNTIL A REINFORCING SHOT OF COOLER AIR KICKS IT DOWN INTO OK SAT NIGHT/SUN. AT THAT POINT THINGS SHOULD GET INTERESTING. COLD-AIR REINFORCEMENT NOW TAKING SHAPE ON LATEST SFC ANALYSIS AS A DEVELOPING SECONDARY COLD FRONT ACROSS DAKOTAS AND N WY...WITH 19Z TEMPS IN 40S BEHIND IT OVER PARTS OF MT. WE HAVE UPPED THE POPS THROUGH AND SAT OVER NCENTRAL/NW OK BASED ON PERSISTENT MODEL QPFS DEPICTING HEAVIER AND MORE WIDESPREAD RAINFALL CLOSER TO THE FRONT. DUE TO INHERENT UNCERTAINTIES IN CONVECTIVE EVOLUTION...IT IS STILL HARD TO GO MUCH HIGHER THAN 60PCT AT ANY GIVEN LOCATION. EXPECT MORE OF THE SAME UNTIL THE SFC BOUNDARY PUSHES FARTHER INTO THE AREA...WITH ISOLATED TO SCATTERED SHOWERS/TSTORMS OVER THE REST OF THE AREA THIS EVENING THROUGH SAT. CONVECTION WILL BE RELATIVELY ABUNDANT IN THE AFTERNOON/EVENING... BUT CONSIDERING THE OVERNIGHT/MORNING SHOWERS EARLIER TODAY WE CANNOT RULE OUT A REPEAT OF ELEVATED WARM-ADVECTION SHOWERS OVERNIGHT INTO EARLY SAT. PRECIP EXPECTED TO BECOME MORE WIDESPREAD OVER A LARGER PART OF THE CWA SAT NIGHT AS STRENGTHENING FRONTAL ZONE MOVES S INTO THE AREA. LATEST MODEL TRENDS ARE FOR THE FRONT TO STALL ACROSS TX AND FAR SE OK SUN NIGHT-MON. THIS SFC PATTERN... COUPLED WITH WEAK SW FLOW OVER AREA AROUND A SUBTROPICAL RIDGE OVER THE LOWER MS VALLEY... WILL SET THE STAGE FOR A PROLONGED RAIN EVENT INCLUDING THE POTENTIAL FOR ONE OR MORE MADDOX FRONTAL-TYPE FLOOD EVENTS. IMPRESSIVE MOISTURE IS FORECAST OVER THE AREA WITH PRECIPITABLE H20 VALUES FORECAST OVER 2 INCHES. MODEL RUN-TOTAL QPFS INDICATE WIDESPREAD 1-3 INCH TOTALS BY LATE MONDAY ACROSS NORTHERN CENTRAL AND WESTERN OK...EVEN HIGHER ON GFS BUT PROBABLY DUE TO CONVECTIVE FEEDBACK ISSUES. QUESTION AT THIS POINT IS WHERE AND WHEN - NOT IF - HEAVY RAIN WILL OCCUR BETWEEN NOW AND MONDAY. SPECIFICS WILL DEPEND ENTIRELY ON MESOSCALE TRENDS THAT ARE TOUGH TO NAIL DOWN THIS FAR OUT...SO FOR NOW WILL KEEP A MENTION HEAVY/EXCESSIVE RAIN POTENTIAL IN THE HWO AND ALSO ADD MENTION OF LOCALLY HEAVY RAINFALL IN THE GRIDS AND RELATED TEXT PRODUCTS WHERE POPS ARE IN THE LIKELY RANGE. ON SUNDAY HAVE LEANED TOWARD COOLER MAV/MET MAXES ACROSS N OK DUE TO EXPECTED WIDESPREAD CLOUDS/RAIN. BEYOND MONDAY...TREND IS BACK TOWARD LOWER POPS AND NEAR TO SLIGHTLY-ABOVE CLIMATOLOGY ON TEMPS AS FRONTAL ZONE WEAKENS AND RIDGING ALOFT STRENGTHENS OVER TX/OK AREA. ECMWF EVENTUALLY CARVES MORE OF A TROF OVER THE CENTRAL STATES AND HINTS AT ANOTHER FRONT AS EARLY AS NEXT FRIDAY. WILL NEED TO WATCH FOR THIS IN FUTURE RUNS...BUT FOR NOW THINK IT BEST TO RIDE WITH CONSENSUS AND NOT REFLECT ANY BIG CHANGES THAT FAR OUT. WE MOST LIKELY WILL MAKE SOME LAST-MINUTE ADJUSTMENTS TO POPS/WX THIS EVENING BASED ON EVOLUTION OF ONGOING CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 93 73 85 / 20 30 30 60 HOBART OK 73 93 72 85 / 20 40 40 60 WICHITA FALLS TX 74 95 74 94 / 20 20 30 40 GAGE OK 69 89 67 76 / 60 60 60 60 PONCA CITY OK 74 92 71 79 / 40 50 60 60 DURANT OK 75 96 75 95 / 20 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI AUG 12 2005
OKZ004>048-050>052-TXZ083>090-131200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOP
THROUGH THE AFTERNOON HOURS ACROSS MANY AREAS OF OKLAHOMA AND
WESTERN NORTH TEXAS. MORE CONCENTRATED SHOWERS AND THUNDERSTORM
DEVELOPMENT IS EXPECTED THIS AFTERNOON ACROSS NORTHERN OKLAHOMA...
WHERE A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA. AN ISOLATED
STRONG THUNDERSTORM MAY DEVELOP... HOWEVER INSTABILITY AND WIND
SHEAR WILL REMAIN LIMITED AND SEVERE WEATHER IS NOT EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND SATURDAY NIGHT AS A
COLD FRONT CONTINUES TO MOVE THROUGH THE AREA. THE CHANCE OF
THUNDERSTORMS CONTINUE THROUGH WEDNESDAY. THE CHANCES OF SEVERE
THUNDERSTORMS WILL REMAIN LOW.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND INTO EARLY NEXT
WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
30The Norman radar (KTLX), 61 km away, was scanning. The volume nearest the first event began at 19:53 UTC.
18 thunderstorm wind, 1 lightning. Local standard time, as filed.
The wind was measured by the Oklahoma mesonet.
Several power poles downed.
The front windows of a furniture store were blown out.
Wind was measured by the KPWA ASOS.
Several hangers at the Wiley Post Airport were damaged.
The strong winds moved two, 450 pound air conditioners about 15 feet on the top of an Autozone at 9th and Broadway. The roof was eventually blown off into the parking lot. Many tree limbs were also observed down on the east side of Edmond on Coltrane Road from 33rd Street North to Coffee Creek Road.
Lightning struck a power line that then severed. The dangling line then set part of the yard and the roof of the nearby house on fire.
Numerous tree limbs up to 3 inches in diameter were downed.
Some very large, but unhealthy trees, were downed.
Three to four inch diameter tree limbs were downed on the west side of town.
The wind was measured by the AWOS at Stillwater Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472870, 5472871, 5472872, 5472966, 5472873, 5472874, 5472956, 5472967, 5472957, 5472958, 5472965, 5472968, 5472959, 5472960, 5472961, 5472969, 5472962, 5472963, 5472964.